I am a 54 yo Asian female, not physically active but not overweight. My heart rate has fallen into the fifties but my blood pressure is on the rise 166/90. I also have small nodules on my thyroid but all other thyroid tests are normal. Is there an association between Bradycardia and hypertension? I don't take any medication except for progesterone.
A slow heart rate can absolutely cause a high blood pressure or at least be a big contributing factor.. if the heart is beating slow, that means there is a greater amount of time for the atria and ventricles to fill; so they're pumping more blood volume through the heart,through the system per each beat.. leads to a greater cardiac stretch therefore raising the pressure and systemic blood pressure as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.